Alert archive / Hawaii / Wind Advisories in 2014
Wind Advisory 20, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Apr 8, 2014, 6:07 AM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2014, 6:07 AM HST (16:07 UTC)
- Expired
- Apr 9, 2014, 3:16 AM HST
- In force
- 21 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The radar
The Kamuela/Kohala Apt radar (PHKM), 57 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 4.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
410 WWHW70 PHFO 081607 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 607 AM HST TUE APR 8 2014 ...GUSTY TRADE WINDS TO CONTINUE THROUGH THIS EVENING... HIZ014-015-026-090400- /O.EXP.PHFO.WI.Y.0019.000000T0000Z-140408T1600Z/ /O.NEW.PHFO.WI.Y.0020.140408T1607Z-140409T0400Z/ LANAI MAKAI-LANAI MAUKA-KOHALA- INCLUDING THE CITIES OF...MANELE...LANAI CITY...WAIKOLOA 607 AM HST TUE APR 8 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... ...WIND ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...NORTHEAST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH 6PM THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ HIZ028-081715- /O.EXP.PHFO.WI.Y.0019.000000T0000Z-140408T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 607 AM HST TUE APR 8 2014 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. SUMMIT WINDS HAVE DROPPED BELOW ADVISORY CRITERIA...THUS THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
3 follow-up statements
105 WWHW70 PHFO 081610 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 610 AM HST TUE APR 8 2014 ...GUSTY TRADE WINDS TO CONTINUE THROUGH THIS EVENING... HIZ014-015-026-090400- /O.CON.PHFO.WI.Y.0020.000000T0000Z-140409T0400Z/ LANAI MAKAI-LANAI MAUKA-KOHALA- INCLUDING THE CITIES OF...MANELE...LANAI CITY...WAIKOLOA 610 AM HST TUE APR 8 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...NORTHEAST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH 6PM THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
753 WWHW70 PHFO 090140 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 340 PM HST TUE APR 8 2014 ...STRONG TRADE WINDS WILL LINGER OVERNIGHT... HIZ014-015-026-091600- /O.EXT.PHFO.WI.Y.0020.000000T0000Z-140409T1600Z/ LANAI MAKAI-LANAI MAUKA-KOHALA- INCLUDING THE CITIES OF...MANELE...LANAI CITY...WAIKOLOA 340 PM HST TUE APR 8 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY. * WINDS...NORTHEAST 20 TO 35 MPH WITH LOCALIZED GUSTS OVER 45 MPH. THE STRONGEST WINDS WILL OCCUR OVER LANAI...AND ALONG THE WAIMEA TO KAWAIHAE CORRIDOR ON THE BIG ISLAND. * TIMING...THROUGH 6PM THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
305 WWHW70 PHFO 091316 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 316 AM HST WED APR 9 2014 ...WIND ADVISORY CANCELLED... HIZ014-015-026-091430- /O.CAN.PHFO.WI.Y.0020.000000T0000Z-140409T1600Z/ LANAI MAKAI-LANAI MAUKA-KOHALA- INCLUDING THE CITIES OF...MANELE...LANAI CITY...WAIKOLOA 316 AM HST WED APR 9 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WHILE WINDS WILL REMAIN GUSTY THROUGH THE MORNING...THEY HAVE DECREASED BELOW ADVISORY LEVELS. $$ WROE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Apr 8, 3:30 AM HST, 2 hours 37 minutes earlier.
Area forecast discussion, Apr 8, 3:30 AM HST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST TUE APR 8 2014 .SYNOPSIS... A SHEAR LINE LINGERING AROUND THE CENTRAL PORTIONS OF THE ISLAND CHAIN WILL KEEP ENHANCING SHOWERS ACROSS MOST WINDWARD AND MOUNTAIN AREAS TODAY EXCEPT KAUAI. THE BREEZY TRADES WILL PUSH SOME OF THE LARGER SHOWERS INTO LEEWARD LOCATIONS AT TIMES...INCLUDING THE HONOLULU METRO AREA. DRIER CONDITIONS WILL BEGIN ESTABLISHING DURING THE NEXT COUPLE OF DAYS AS HIGH PRESSURE NORTHWEST OF THE ALOHA STATE INTENSIFIES. A VERY WEAK COLD FRONT WILL REACH THE ISLANDS BY THE END OF THE WORK WEEK...WHICH WILL WEAKEN THE TRADES BRIEFLY. HIGH PRESSURE BUILDS IN THE WAKE OF THE FRONT...BRINGING BACK BREEZY TRADES BY LATE SATURDAY. && .DISCUSSION... SHOWER ACTIVITY ASSOCIATED WITH A DECAYING SHEAR LINE LINGERING AROUND THE CENTRAL PORTIONS OF THE ISLAND CHAIN WILL CONTINUE TO GRADUALLY DECREASE TODAY. RAIN IS MAINLY ANCHORED OVER WINDWARD MOUNTAIN RANGES...WITH ACCUMULATIONS REMAINING LIGHT. AND WITH THE BREEZY AND GUSTY TRADES CONTINUING TODAY...EXPECT SOME OF THE LARGER SHOWERS TO BE BLOWN INTO LEEWARD LOCATIONS AT TIMES. THE BREEZY TRADES ARE BEING DRIVEN BY A STRONG SFC HIGH PRESSURE SYSTEM CENTERED TO THE NW OF THE ALOHA STATE. A WIND ADVISORY REMAINS IN EFFECT FOR ENHANCED WIND SPEEDS OVER LANAI AND THE KOHALA AREA OF THE BIG ISLAND THROUGH EARLY THIS EVENING. THE 12Z SOUNDING DATA FROM LIHUE DEPICTS A DRIER AND STABLE AIRMASS ALOFT OVER THE W HALF OF THE ISLAND CHAIN...WITH A STRONG INVERSION AROUND 7500 FEET AND PWATS OF 0.75 INCHES. THE HILO SOUNDING DATA DEPICTS MORE LINGERING MOISTURE AND A WEAKER INVERSION OVER THE E PORTIONS OF THE ISLAND CHAIN. IN GENERAL...EXPECT PASSING SHOWERS...WITH GENERALLY LIGHT RAIN...AND BREEZY CONDITIONS TO CONTINUE TODAY. FROM TONIGHT THROUGH THU NIGHT...THE AIRMASS ACROSS THE AREA SHOULD BECOME DRIER AND MORE STABLE WITH WINDS BEGINNING TO SUBSIDE BY LATE WED AS THE AFOREMENTIONED HIGH MIGRATES E AND WEAKENS. LATEST GLOBAL MODELS DEPICT ANOTHER FRONTAL PASSAGE ACROSS THE ISLANDS FOR THE UPCOMING WEEKEND...WHICH KEEPS LOOKING WEAKER WITH EACH MODEL RUN. ASIDE FROM BRINGING A DECREASE IN WIND SPEEDS...LITTLE OR NO SIGNIFICANT IMPACTS ARE EXPECTED OVER THE ISLANDS WITH THIS FROPA WEATHERWISE. THE TRADES SHOULD THEN QUICKLY BUILD BACK AND BECOME BREEZY BY LATE SAT AND INTO SUN. && .AVIATION... A COOLER DRIER AIRMASS BUILDS IN FROM THE NORTHWEST THROUGH 24 HOURS. AND A WEAKENING SHEAR LINE EXITS TO THE EAST. VFR CONDS PREVAIL ACROSS KAUAI AND OAHU THIS MORNING BUT TEMPO MVFR IN PASSING SHOWERS WILL LINGER ACROSS WINDWARD PORTIONS OF ALL REMAINING ISLANDS THROUGH MOST OF THE AFTERNOON. VFR EXPECTED AT ALL TAF SITES BY LATE THIS EVENING. BRISK TRADE WINDS PERSISTING THROUGH 24 HOURS AND BEYOND. WILL NEED TO EXTEND AIRMET TANGO FOR LOW LEVEL TURBULENCE ACCORDINGLY. UPPER LEVEL JET REMAINS OVER THE STATE BUT WILL SHIFT QUICKLY NORTHEASTWARD NEXT 12 TO 18 HOURS. WILL LIKELY BE ABLE TO CANCEL AIRMET TANGO FOR UPPER LEVEL TURBULENCE SOMETIME THIS AFTERNOON. && .MARINE... BREEZY TRADES CONTINUE TODAY AND KEEPING SURF HEIGHTS AT ADVISORY LEVELS OVER EAST FACING SHORES...FOR WHICH A HIGH SURF ADVISORY IS IN EFFECT UNTIL 6 AM HST WEDNESDAY. A SMALL CRAFT ADVISORY FOR WINDS AND SEAS IS IN EFFECT FOR ALL COASTAL WATERS THROUGH THIS AFTERNOON...AND CONTINUES FOR THE TYPICALLY WINDIER WATERS AROUND MAUI AND THE BIG ISLAND THROUGH THURSDAY MORNING. A WEST-NORTHWEST SWELL IS DUE IN TO THE ISLANDS FRIDAY NIGHT...AND WILL BRING BORDERLINE HIGH SURF ADVISORY CONDITIONS AGAIN TO THE NORTH AND WEST FACING SHORES FRIDAY NIGHT AND SATURDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 AM HST WEDNESDAY FOR KAUAI WINDWARD- OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-MAUI WINDWARD WEST-WINDWARD HALEAKALA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST. WIND ADVISORY UNTIL 6 PM HST THIS EVENING FOR LANAI-KOHALA. SMALL CRAFT ADVISORY UNTIL 6 AM HST THURSDAY FOR MAALAEA BAY- PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. SMALL CRAFT ADVISORY UNTIL 6 PM HST THIS EVENING FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- BIG ISLAND WINDWARD WATERS. && DISCUSSION/MARINE...REYNES AVIATION...BEDAL
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.